Arkansas, 2006Damaging Wind in Arkansas, July 20, 2006
July 20, 2006 · NWS TSA · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 20, 2:16 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 20, 2:16 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT THU JUL 20 2006
.DISCUSSION...
THE HEAT IS ON...AT LEAST FOR ONE MORE DAY.
TEMPERATURES ARE ONCE AGAIN IN TRIPLE DIGITS
ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST
THIS AFTERNOON WITH HEAT INDEX VALUES GENERALLY
IN THE 105 TO 110 DEGREE RANGE.
ANOTHER WARM NIGHT IS ON TAP FOR TONIGHT
WITH LOWS GENERALLY IN THE MID 70S TO LOW
80S AREAWIDE.
RELIEF IS ON THE WAY. A COLD FRONT CURRENTLY
MOVING ACROSS NORTHERN KANSAS WILL MOVE INTO NORTHERN PORTIONS OF
THE REGION LATE FRIDAY MORNING/EARLY AFTERNOON AND EXITS THE
AREA BY SATURDAY MORNING. HOWEVER...TEMPERATURES WILL WARM
INTO TRIPLE DIGITS AGAIN ON FRIDAY IN ADVANCE OF THE COLD
FRONT. WITH HEAT INDEX VALUES AROUND 105 DEGREES ON FRIDAY
WILL CONTINUE THE EXCESSIVE HEAT WARNING THROUGH 00Z SATURDAY.
WILL CARRY CHANCE POPS FOR FRIDAY NIGHT INTO SATURDAY WITH THE
FRONT MOVING THROUGH THE REGION. SOME OF THE STORMS COULD BE
SEVERE ALONG AND BEHIND THE COLD FRONT. WIND GUSTS OF AROUND
70 MPH AND LARGE HAIL WILL BE MAIN CONCERN ESPECIALLY ACROSS
NORTHEAST OKLAHOMA WHICH WILL BE IN A ZONE OF GREATER INSTABILITY.
OTHER THAN A FEW LINGERING SHOWERS AND THUNDERSTORMS ON SATURDAY
ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS...THE WEEKEND
WILL BE RELATIVELY PLEASANT AFTER THE BLAZING HEAT OF THE LAST WEEK.
HIGHS OVER THE WEEKEND WILL GENERALLY BE IN THE 8OS AND LOWER 90S.
TEMPERATURES WILL WARM UP NEXT WEEK AS THE SURFACE THAT BUILD INTO
THE AREA IN THE WAKE OF THE COLD FRONT PUSHES TO THE EAST OF THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 80 104 68 89 / 10 20 40 10
FSM 77 104 70 88 / 10 10 30 20
MLC 77 106 70 89 / 10 10 30 20
BVO 75 102 67 89 / 10 20 40 10
FYV 72 102 64 84 / 10 20 40 20
BYV 72 103 65 81 / 10 20 50 20
MKO 79 105 67 87 / 10 20 30 20
MIO 75 100 63 86 / 10 20 40 10
F10 77 106 67 88 / 10 20 30 20
HHW 77 105 73 91 / 20 10 30 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 6
LONG TERM FORECASTER ID= 10Hazardous weather outlook, Jul 20, 3:55 PM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT THU JUL 20 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT THU JUL 20 2006
...EXCESSIVE HEAT WARNING THROUGH FRIDAY AFTERNOON...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING...BUT ENDING THIS EVENING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...ALL OF EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST
ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...URBAN AREAS.
DISCUSSION...
TEMPERATURES WILL REMAIN QUITE WARM THROUGH THE EVENING AND ONLY
TEMPORARY RELIEF IS EXPECTED AFTER MIDNIGHT...AND THROUGH SUNRISE.
ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER PARTS OF SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS BUT ARE EXPECTED TO END THIS
EVENING...DUE TO LACK OF SURFACE HEATING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A FRONTAL BOUNDARY ACROSS SOUTHERN PARTS OF KANSAS AND MISSOURI
EARLY FRIDAY WILL MOVE SLOWLY SOUTH INTO NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS LATER FRIDAY. THE COOL FRONT WILL BRING
MUCH NEEDED RELIEF FROM THE HEAT...AND ALSO TRIGGER THUNDERSTORMS
LATE FRIDAY AFTERNOON OR EVENING. THE FRONT IS LIKELY TO STILL BE
NORTH OF INTERSTATE 44 LATE IN THE AFTERNOON WITH NEAR RECORD HEAT
SOUTH OF THE FRONT. MAXIMUM HEATING WILL BE SUFFICIENT TO
GENERATE STRONG TO MARGINALLY SEVERE THUNDERSTORMS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
HEAT MANAGEMENT EFFORTS WILL BE NEEDED UNTIL THE COOLER AIR BEHIND
THE FRONT ARRIVES. SCATTERED THUNDERSTORM ACTIVITY LATE FRIDAY AND
INTO SATURDAY IS NOT EXPECTED TO BE SEVERE BUT DUE TO THE HIGH
AVAILABLE ENERGY...SOME STORMS COULD REACH SEVERE LIMITS IN SPITE
OF THE LACK OF UPPER AIR SUPPORT. LATER FORECASTS NEED TO MONITORED.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jul 20, 3:57 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT THU JUL 20 2006
OKZ076-202230-
LE FLORE OK-
457 PM CDT THU JUL 20 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 457 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF WHITESBORO...MOVING WEST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MUSE AND WHITESBORO.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Thunderstorm Wind, Carroll
- When
- July 20, 4:35 PM CST
- Where
- Carroll County, Eureka Spgs
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.400, -93.733
Thunderstorm winds estimated at 80 miles an hour carved a path approximately a mile and a half in length through town causing numerous trees and power lines to be blown down. Glass windows were blown out of several buildings.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 20, 20061 death · 1 injured · 1 event
- Rip Current in Florida, July 20, 20061 death · 1 event
- Heat in California, July 20 to 25, 20061 death · 1 event
- Damaging Winds and Lightning Strike in Indiana, July 20, 20061 injured · $3.5 million · 55 kt wind · 5 events
- Hail and Damaging Winds in Wisconsin, July 20, 2006$707,000 · 71 kt wind · 42 events
- Damaging Winds in New York, July 20, 2006$325,000 · 70 kt wind · 2 events
- Flash Flood and Damaging Winds in North Carolina, July 20, 2006$250,000 · 50 kt wind · 6 events
- Damaging Winds in West Virginia, July 20, 2006$140,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Ohio, July 20, 2006$84,000 · 52 kt wind · 11 events
- Lightning Strike in North Carolina, July 20, 2006$100,000 · 1 event
- Damaging Winds in Nebraska, July 20, 2006$90,000 · 61 kt wind · 3 events
- Damaging Wind in North Carolina, July 20, 2006$50,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522177.